Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 29, NWS Aberdeen, SD

October 2, 201221 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Oct 2, 2012, 3:27 PM CDT for 21 counties in South Dakota. It took effect at Oct 3, 2012, 12:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2012, 3:27 PM CDT (20:27 UTC)
In effect from
Oct 3, 2012, 12:00 PM CDT
Expired
Oct 4, 2012, 7:00 PM CDT
In force
31 hr
Issued by
NWS Aberdeen, SD
All 21 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 97 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS73 KABR 022027
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
327 PM CDT TUE OCT 2 2012

.STRONG AND GUSTY WINDS SHOULD DEVELOP BEHIND A LOW PRESSURE
SYSTEM OVER THE MISSOURI RIVER VALLEY WEDNESDAY AFTERNOON. 

SDZ003-004-009-015-016-033>035-045-048-031000-
/O.NEW.KABR.WI.Y.0029.121003T1700Z-121004T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
327 PM CDT TUE OCT 2 2012 /227 PM MDT TUE OCT 2 2012/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT
/8 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP TOWARD MID-DAY OVER THE
  REGION. 

* WINDS...NORTH WINDS OF 25 TO 40 MPH...WITH HIGHER GUSTS
  POSSIBLE. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
7 follow-up statements
183 
WWUS73 KABR 030025
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
725 PM CDT TUE OCT 2 2012

.STRONG AND GUSTY WINDS SHOULD DEVELOP BEHIND A LOW PRESSURE
SYSTEM OVER THE MISSOURI RIVER VALLEY WEDNESDAY AFTERNOON.

SDZ003-004-009-015-016-033>035-045-048-031230-
/O.CON.KABR.WI.Y.0029.121003T1700Z-121004T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
725 PM CDT TUE OCT 2 2012 /625 PM MDT TUE OCT 2 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY...

* TIMING...STRONG WINDS WILL DEVELOP TOWARD MID-DAY OVER THE 
  REGION. 

* WINDS...NORTH WINDS OF 25 TO 40 MPH...WITH HIGHER GUSTS 
  POSSIBLE. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
791 
WWUS73 KABR 031017
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
517 AM CDT WED OCT 3 2012

.STRONG AND GUSTY WINDS WILL DEVELOP BEHIND A LOW PRESSURE SYSTEM
OVER THE MISSOURI RIVER VALLEY THIS AFTERNOON.

SDZ003-004-009-015-016-033>035-045-048-032230-
/O.CON.KABR.WI.Y.0029.121003T1700Z-121004T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
517 AM CDT WED OCT 3 2012 /417 AM MDT WED OCT 3 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING...

* TIMING...STRONG WINDS WILL DEVELOP TOWARD MID-DAY OVER THE 
  REGION. 

* WINDS...NORTH WINDS OF 25 TO 40 MPH...WITH HIGHER GUSTS 
  POSSIBLE. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
809 
WWUS73 KABR 032025
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
325 PM CDT WED OCT 3 2012

...GUSTY WINDS OVERNIGHT...

.STRONG AND GUSTY WINDS OVER CENTRAL SOUTH DAKOTA THIS AFTERNOON
WILL SPREAD EAST ACROSS THE REST OF THE AREA THROUGH THE OVERNIGHT
HOURS AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION. 

MNZ039-046-SDZ008-020>023-040830-
/O.NEW.KABR.WI.Y.0030.121004T0900Z-121004T2100Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
325 PM CDT WED OCT 3 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY. 

* TIMING...GUSTY NORTHWEST WINDS DEVELOPING DURING THE WEE HOURS
  THURSDAY MORNING AND PERSISTING THROUGH MUCH OF THE DAY.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 30 MPH WITH GUSTS AROUND 45
  MPH.

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005>007-010-011-017>019-036-037-051-040830-
/O.EXB.KABR.WI.Y.0029.121004T0000Z-121004T0900Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-HYDE-HAND-
BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...HIGHMORE...MILLER...
FORT THOMPSON
325 PM CDT WED OCT 3 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
THURSDAY. 

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP THIS EVENING AND
  PERSIST THROUGH THE OVERNIGHT HOURS.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 30 MPH WITH GUSTS AROUND 45
  MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-016-033>035-045-048-040600-
/O.EXT.KABR.WI.Y.0029.000000T0000Z-121004T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
325 PM CDT WED OCT 3 2012 /225 PM MDT WED OCT 3 2012/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE EVENING
  HOURS. 

* WINDS...SUSTAINED SPEEDS FROM 25 TO 30 MPH WITH GUSTS AROUND 45
  MPH.  

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
807 
WWUS73 KABR 032235
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
535 PM CDT WED OCT 3 2012

...GUSTY WINDS OVERNIGHT...

.STRONG AND GUSTY WINDS OVER CENTRAL SOUTH DAKOTA ARE SPREADING
EAST ACROSS THE REST OF THE REGION AS A STRONG AREA OF LOW PRESSURE
MOVES THROUGH SOUTH DAKOTA. AFTER MIDNIGHT...STRONG NORTH TO
NORTHWEST WINDS WILL BE WIDESPREAD ACROSS THE ENTIRE FORECAST
AREA.

SDZ005-010-017-036-037-051-041045-
/O.EXT.KABR.WI.Y.0029.121003T2235Z-121004T1800Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
535 PM CDT WED OCT 3 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE
  OVERNIGHT HOURS.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018-019-041045-
/O.EXT.KABR.WI.Y.0029.121003T2235Z-121004T2100Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
535 PM CDT WED OCT 3 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THURSDAY...

* TIMING...DEVELOPING GUSTY NORTHWEST WINDS WILL PERSIST THROUGH
  THE OVERNIGHT HOURS AND MUCH OF THE DAY ON THURSDAY.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ008-020>023-041045-
/O.EXT.KABR.WI.Y.0030.121004T0600Z-121004T2100Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
535 PM CDT WED OCT 3 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY...

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT
  TONIGHT AND PERSIST THROUGH MUCH OF THE DAY THURSDAY.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-016-033>035-045-048-040600-
/O.CON.KABR.WI.Y.0029.000000T0000Z-121004T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
535 PM CDT WED OCT 3 2012 /435 PM MDT WED OCT 3 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE 
  EVENING HOURS. 

* WINDS...SUSTAINED SPEEDS FROM 25 TO 40 MPH WITH GUSTS AROUND 
  55 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
846 
WWUS73 KABR 040555
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1255 AM CDT THU OCT 4 2012

...GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED FOR EASTERN SOUTH
DAKOTA AND WESTERN MINNESOTA THROUGH THIS AFTERNOON. SUSTAINED
WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS AROUND 45 MPH.

SDZ003-004-009-015-016-033>035-045-048-040700-
/O.CAN.KABR.WI.Y.0029.000000T0000Z-121004T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
1255 AM CDT THU OCT 4 2012 /1155 PM MDT WED OCT 3 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 


$$

MNZ039-046-SDZ008-020>023-041815-
/O.EXT.KABR.WI.Y.0030.121004T0555Z-121005T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1255 AM CDT THU OCT 4 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-011-019-041815-
/O.EXT.KABR.WI.Y.0029.000000T0000Z-121005T0000Z/
MARSHALL-DAY-CLARK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK
1255 AM CDT THU OCT 4 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. 

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-036-037-051-041800-
/O.CON.KABR.WI.Y.0029.000000T0000Z-121004T1800Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
1255 AM CDT THU OCT 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH EARLY AFTERNOON.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-018-041815-
/O.CON.KABR.WI.Y.0029.000000T0000Z-121004T2100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
1255 AM CDT THU OCT 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
259 
WWUS73 KABR 041332 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
832 AM CDT THU OCT 4 2012

...GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED FOR EASTERN SOUTH
DAKOTA AND WESTERN MINNESOTA THROUGH THIS AFTERNOON. SUSTAINED
WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS AROUND 45 MPH.

SDZ006-018-041445-
/O.CAN.KABR.WI.Y.0029.000000T0000Z-121004T2100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
832 AM CDT THU OCT 4 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO BE GUSTY TODAY BUT WILL REMAIN BELOW
ADVISORY CRITERIA. NORTHWEST WINDS OF 15 TO 25 MPH WILL GUST TO 40
MPH LATE THIS MORNING BEFORE DIMINISHING THIS AFTERNOON.

$$

SDZ005-010-017-036-037-051-041445-
/O.CAN.KABR.WI.Y.0029.000000T0000Z-121004T1800Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
832 AM CDT THU OCT 4 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 


$$

MNZ039-046-SDZ008-020>023-050000-
/O.CON.KABR.WI.Y.0030.000000T0000Z-121005T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
832 AM CDT THU OCT 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS 
  EVENING.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-011-019-050000-
/O.CON.KABR.WI.Y.0029.000000T0000Z-121005T0000Z/
MARSHALL-DAY-CLARK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK
832 AM CDT THU OCT 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS 
  EVENING.

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH. 

* IMPACTS...ANY LIGHT OR LOOSE OBJECTS SHOULD BE SECURED OR 
  BROUGHT INSIDE. HIGH PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
885 
WWUS73 KABR 050006
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
706 PM CDT THU OCT 4 2012

...NORTHWEST WINDS DIMINISHING...

.WIND SPEEDS CONTINUE TO GRADUALLY DIMINISH AND ADVISORY CRITERIA
WINDS ARE NO LONGER OCCURRING.

MNZ039-046-SDZ008-020>023-050115-
/O.EXP.KABR.WI.Y.0030.000000T0000Z-121005T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
706 PM CDT THU OCT 4 2012

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS ARE NO LONGER AT ADVISORY CRITERIA STRENGTH. THEREFORE
THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

SDZ007-011-019-050115-
/O.EXP.KABR.WI.Y.0029.000000T0000Z-121005T0000Z/
MARSHALL-DAY-CLARK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK
706 PM CDT THU OCT 4 2012

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS ARE NO LONGER AT ADVISORY CRITERIA STRENGTH. THEREFORE
THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:14 PM CDT, 13 minutes earlier.

Area forecast discussion, Oct 2, 3:14 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
314 PM CDT TUE OCT 2 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

TEMPS/WIND/PCPN CHANCES ARE ALL CHALLENGES FOR THIS PACKAGE. FOR
TNT WILL ALLOW RED FLAG WARNING TO RIDE OUT UNTIL 7PM AND AT THAT
POINT WINDS SHOULD BE DECREASING AND RH BEGINNING TO RISE.
RELATIVELY LIGHT WINDS SHOULD ALLOW FOR GOOD RADIATIONAL COOLING FOR
MUCH OF THE NIGHT SO COOLER GUIDANCE LOOKS FINE. THEN FOR
WEDNESDAY A DEVELOPING WAVE ON THE FRONTAL BOUNDARY TAKES SHAPE OVER
FAR SOUTHERN SOUTH DAKOTA...AND THEN TRACKS ACROSS THE FSD CWA.
OVERRUNNING PCPN SHOULD SPREAD ACROSS THE WESTERN HIGH PLAINS TNT
AND THEN ACROSS NORTH DAKOTA AND NORTHERN SOUTH DAKOTA LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT AND INTO THURSDAY. ENOUGH COLD
AIR COULD GET WRAPPED BACK AROUND THE SYSTEM TO SUPPORT SOME SNOW
LATE WEDNESDAY NIGHT...BUT SUSPECT ANY ACCUMULATION WOULD BE OVER
AREAS NORTH OF THE ABR CWA. HOWEVER DID MENTION SOME SNOW/RAIN MIX
FOR THAT TIME PERIOD ACROSS THE NORTHERN CWA. WINDS WILL ALSO
BECOME A PROBLEM BEHIND THE SYSTEM TOWARD MID-DAY WEDNESDAY. WOULD
NOT BE SURPRISED IF WE HIT CRITERIA...PARTICULARLY OVER THE SOUTH
CENTRAL ZONES DURING THE AFTERNOON AND EARLY EVENING AS PRESSURE
RISES PROLIFERATE BEHIND DEPARTING SFC LOW. HAVE DECIDED TO PUT
OUT WIND ADVISORY FOR FAVORED MO VALLEY REGION. LATER SHIFTS MAY
HAVE TO EXPAND IF NECESSARY.  TEMPERATURES WILL STILL BE SOMEWHAT
MILD IN THE FAR EAST WEDNESDAY...BUT THEN TURN MUCH COLDER FOR
THURSDAY. HAVE A FEELING THAT IF GEFS H85 TEMPS PAN OUT...WE WILL
BE EVEN COLDER THAN CURRENTLY PORTRAYED IN THE FORECAST.

.LONG TERM...FRIDAY THROUGH TUESDAY

THE PATTERN WILL START OUT IN A NEAR ZONAL FLOW WITH A VERY
POSITIVELY TILTED TROUGH EXTENDING TO THE WEST. THIS THROUGH WILL
MAKE ITS WAY SOUTH AND EAST ACROSS THE REGION ALLOWING FOR A
TRANSITION TO NORTHWEST FLOW THROUGH THE LATER HALF OF THE PERIOD.
THE ONLY CHANCES FOR PRECIPITATION IN THE LONG TERM CURRENTLY EXIT
ACROSS THE FAR WEST AND SOUTHWEST CWA FRIDAY IN RESPONSE TO THE
PASSAGE OF SHORTWAVE ENERGY AHEAD OF THE MAIN UPPER TROUGH.
CURRENTLY...THE PRECIP TYPE REMAINS RAIN SHOWERS...HOWEVER COOL
TEMPERATURES ALOFT AND DRIER AIR NEAR THE SURFACE MAY RESULT IN
SNOW OR A RAIN SNOW MIX ON FRIDAY. MORE SHORTWAVE ENERGY IS
PROGGED TO MOVE THROUGH THE NORTHWEST FLOW ALOFT BY THE END OF THE
PERIOD...HOWEVER THE FORECAST REMAINS DRY AT THIS TIME.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL...WITH A SLIGHT WARMING
TREND BEGINNING EARLY NEXT WEEK.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE PERIOD.
GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON
ACROSS EASTERN SOUTH DAKOTA. A COLD FRONT WILL MOVE ACROSS THE
NORTHERN PLAINS LATER THIS EVENING AND TONIGHT. WINDS WILL GO
LIGHT AND VARIABLE ALONG THE FRONT AND THEN SWITCH TO A MORE
NORTHERLY DIRECTION BEHIND THE FRONT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR MISSOURI COTEAU-
     PRAIRIE COTEAU-RED RIVER VALLEY-UPPER JAMES RIVER-UPPER
     MISSOURI COTEAU.

     WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/
     WEDNESDAY FOR CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-
     POTTER-STANLEY-SULLY-WALWORTH.

MN...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...TDK
LONG TERM...SERR
AVIATION...SERR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 2, 4:37 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
437 AM CDT TUE OCT 2 2012

MNZ039-046-SDZ004>011-016>023-034>037-051-030945-
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO-
437 AM CDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE
HUMIDITY VALUES BELOW 20 PERCENT TO RESULT IN EXTREME FIRE WEATHER
DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL COUNTIES EAST OF
THE MISSOURI RIVER FOR TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-015-033-045-048-030945-
CORSON-DEWEY-STANLEY-JONES-LYMAN-
437 AM CDT TUE OCT 2 2012 /337 AM MDT TUE OCT 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS OF 10 TO 20 MPH WILL COMBINE WITH RELATIVE
HUMIDITY VALUES BELOW 20 PERCENT TO RESULT VERY HIGH FIRE WEATHER
DANGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:05 PM CDTRed Flag WarningABR24 hr

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.